Boundaries for Spaces of Holomorphic Functions on <em>C</em>(<em>K</em>)

  • María D. Acosta

    Universidad de Granada, Spain


We consider the Banach space A__u(X) of holomorphic functions on the open unit ball of a (complex) Banach space X which are uniformly continuous on the closed unit ball, endowed with the supremum norm. A subset B of the unit ball of X is a boundary for A__u(X) if for every FA__u(X), the norm of F is given by ‖F‖ = sup_x_∈_B_ |F(x)|. We prove that for every compact K, the subset of extreme points in the unit ball of C(K) is a boundary for A__u (C(K)). If the covering dimension of K is at most one, then every norm attaining function in A__u(C(K))) must attain its norm at an extreme point of the unit ball of C(K). We also show that for any infinite K, there is no Shilov boundary for A__u(C(K)), that is, there is no minimal closed boundary, a result known before for K scattered.

Cite this article

María D. Acosta, Boundaries for Spaces of Holomorphic Functions on <em>C</em>(<em>K</em>). Publ. Res. Inst. Math. Sci. 42 (2006), no. 1, pp. 27–44

DOI 10.2977/PRIMS/1166642057